Translator Disclaimer
August 2020 Virtually Abelian Subgroups of IA n ( Z / 3 ) Are Abelian
Michael Handel, Lee Mosher
Michigan Math. J. 69(3): 465-485 (August 2020). DOI: 10.1307/mmj/1596700814

Abstract

When studying subgroups of Out ( F n ) , one often replaces a given subgroup H with one of its finite index subgroups H 0 so that virtual properties of H become actual properties of H 0 . In many cases, the finite index subgroup is H 0 = H IA n ( Z / 3 ) . For which properties is this a good choice? Our main theorem states that being abelian is such a property. Namely, every virtually abelian subgroup of IA n ( Z / 3 ) is abelian.

Citation

Download Citation

Michael Handel. Lee Mosher. "Virtually Abelian Subgroups of IA n ( Z / 3 ) Are Abelian." Michigan Math. J. 69 (3) 465 - 485, August 2020. https://doi.org/10.1307/mmj/1596700814

Information

Received: 8 June 2018; Revised: 3 December 2018; Published: August 2020
First available in Project Euclid: 6 August 2020

MathSciNet: MR4132599
Digital Object Identifier: 10.1307/mmj/1596700814

Subjects:
Primary: 20F28, 20F65, 57M07

Rights: Copyright © 2020 The University of Michigan

JOURNAL ARTICLE
21 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.69 • No. 3 • August 2020
Back to Top